MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305757
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 5 bd eclipse¿ needles were clogged during use.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "we have come across many that have no bore to them (opening).Additional information received on (b)(6) 2023.Could you please clarify if the ¿no bore to them (opening)¿ statement indicates that the needle tip has no hole? yes.Please describe in detail what was the issue occurred with the defective needle.The needle tips had no hole.There were multiple needles with no hole - 5+.Could you please advise if defect was found before use or during use or after use? during use.Was there any patient involvement? are there any adverse events/serious injuries? 2 patient involvement.No injuries as we replaced needle until we found one that was working.Additional information received on (b)(6) 2023.I cannot recall who the patients were as it happened in a span of two days during a surgical biopsy procedure for those patients so of course we were in a bit of an emergency situation to get it fixed (changing out the needles until we got a good one).We were using local anesthesia (lidocaine with epinepherine) to numb the patient for biopsy procedure.".
 
Additional Manufacturer Narrative
H6: investigation summary no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Event or Problem Description
It was reported that 5 bd eclipse¿ needles were clogged during use.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "we have come across many that have no bore to them (opening).Additional information received on 13-april-2023.1.Could you please clarify if the ¿no bore to them (opening)¿ statement indicates that the needle tip has no hole? yes 2.Please describe in detail what was the issue occurred with the defective needle.The needle tips had no hole.There were multiple needles with no hole - 5+.3.Could you please advise if defect was found before use or during use or after use? during use.6.Was there any patient involvement? are there any adverse events/serious injuries? 2 patient involvement.No injuries as we replaced needle until we found one that was working additional information received on 14-april-2023.I cannot recall who the patients were as it happened in a span of two days during a surgical biopsy procedure for those patients so of course we were in a bit of an emergency situation to get it fixed (changing out the needles until we got a good one).We were using local anesthesia (lidocaine with epinephrine) to numb the patient for biopsy procedure.".

Brand Name
BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16869674
Report Number8041187-2023-00193
Device Sequence Number14822301
Product Code FMI
UDI-Device Identifier00382903057573
UDI-Public00382903057573
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305757
Device Lot Number2150679
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown